Dexmethylphenidate-Induced Rhabdomyolysis by Interaction With Aromatase Inhibitor
Ocala Regional Medical Center
amphetamine-dextroamphetamine, aromatase inhibitor, attention deficit hyperactivity disorder (adhd), dexmethylphenidate, growth hormone replacement therapy, letrozole, non-traumatic rhabdomyolysis, pituitary hormone replacement
Emergency Medicine | Musculoskeletal Diseases
Rhabdomyolysis secondary to prescription drug-drug interactions can be an overlooked life-threatening emergency. Amphetamines and similar substances have been associated with muscle lysis secondary to increased sympathetic activity that can cause myotoxicity, hyperthermia, and increased muscular activity. Anabolic steroids may also be a predisposing factor in developing rhabdomyolysis. A high index of suspicion for drug-induced rhabdomyolysis in a patient presenting with atraumatic extremity pain can facilitate rapid diagnosis and treatment. We present a case of drug-induced rhabdomyolysis likely secondary to a previously unreported medication interaction.
Publisher or Conference
Huang D, Dluzneski S, Hughes M, Elbadri S, Ganti L. Dexmethylphenidate-Induced Rhabdomyolysis by Interaction With Aromatase Inhibitor. Cureus. 2022;14(8):e27988. doi:10.7759/cureus.27988